... Last month, i switched to oxycodone 15mg 6x/day.. as the new oxycontin OP plastic pills were ineffective and concerns over tylenol in the percocet. 2 months into this regime im noticing the meds are not working at all any more for pain, and suddenly a new phenomena..late evenings i'm experiencing sudden extreme anxiety and uncontrollable emotion, The anixety is extreme ... panic levels skyrocket for no reason and my brain goes into alert mode trying to justify the feeling. It is horrible and has kept me awake at nights.. In these times i feel extremely suicidal. I do have a history of depression and anixiety. Is this coming from the QUALITEST oxycodone specifically..or have i reached my tolerable limit on this medication. I alos have a couple of alcoholic drinks in the evening... is this causing a synergistic event? This is very scary, and i have a cousin that commited suicide from emotional issues, 4 years ago, that many at the time attributed to oxycontin. Is this possible... How did i not see this coming. My dose was 3- 10mg percocets a day + 4 oxycontins.. This was increased 2 months ago to 6 -15 mg oxycodones/day.. they r the qualitest generic... im very frightened at this sudden onset of extreme emotional distress.When it occurs i feel helpless and out of control... and mammoth anxiety! I am immediately starting to ween down my dose.. but already i'm edgy. Any thoughts?
The alcohol may be making this worse. Google the COWS test, that stands for clinical opiate withdrawal scale and give yourself the test, I would hate to think you have become used to this dose this fast. I do think it may be the combo of meds plus alcohol but I am not a doctor. If you can take less pain med, and it abates, then it may be the generic pills you are taking. Try staying busy or involved to see if the anxiety is being caused some by boredom or inactivity. If you are on other meds, even over the counter, this could be a combo thing.
I took OxyContin for years. At the end of my usage of it, I too became very depressed. I did a cold turkey withdrawal off of it, and anxiety ensued.
Perhaps your tolerance is high, or perhaps you are depressed. Debilitating pain can cause depression. Please talk to your doctor about how you are feeling. Antidepressants and or an antianxiety med might be helpful for you.
Please keep us informed, we care,
Hi fredagain. I'm really sorry to hear about your experiences with the OP version of oxycontin. You are among many, many people who have discontinued using this medication because of its' losing the effectiveness it once had in controlling chronic pain. I agree with both Sweelemon and Patti. Please talk with your doctor as soon as possible about these thoughts you are having. This needs immediate attention. Your doctor will know what to do regarding these anxiety attacks and pain. But more seriously, the suicidal thoughts need to be addressed. Especially if this runs in your family. Please don't take any chances and self medicate, increase or decrease your meds until you talk with your doctor. Also please re-post here as often as you need to until these thoughts go away and you start feeling better.
Support systems are vital for people in chronic pain, having anxiety issues, depression, etc. Take care of yourself and let us know what the doctor says ok?
My thoughts and prayers are with you,
- OxyContin Drug Information
- Percocet Drug Information
- Tylenol Drug Information
- Oxycodone Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have 2 kinds of Oxycode; one says Oxyxodone/5-325 (gen. for Percocet and the other says Oxycodone?
Posted 18 Apr 2011 • 2 answers
Posted 4 Sep 2013 • 4 answers
Posted 18 Dec 2013 • 3 answers
Posted 2 Mar 2015 • 3 answers
Posted 6 Aug 2016 • 3 answers